MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955113
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Disability (2371)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention of the infected mesh, adhesions, inflammation and explant.It is also alleged that the patient sustained pain, suffering and permanent injury; however, no details have been provided.A dhr review and investigation will be performed for the provided lot number; should additional information be provided a supplemental emdr will be submitted.This emdr represents the ventralight st mesh (device #2); an additional emdr was submitted to represent the ventralex mesh (device #1).Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for repair of an umbilical hernia on or about (b)(6) 2009 and a non-bard/davol product was implanted to repair the hernia defect.It is alleged by the attorney that the patient underwent surgical repair for recurrence of the hernia defect on or about (b)(6) 2010 and a bard/davol ventralex mesh was implanted to repair the hernia defect.It is also alleged by the attorney that the patient underwent a repair of a recurrence of the hernia defect on or about (b)(6) 2012 and a bard/davol ventralight st mesh with echo ps positioning system was implanted.As reported, the patient underwent revision surgery for the ventralight st mesh on or about (b)(6) 2018.During the procedure, ¿very thick scar tissue¿ over the mesh was noted.The infected mesh was meticulously dissected free from its ¿undurated attachments with surrounding inflammation.¿ purulence from the right side of the wound and ¿tremendous adhesions from the chronic inflammation" was noted.Due to the degree of infection, another prosthetic was not placed.As reported, the patient underwent revision surgery for the non-bard/davol product on or about (b)(6) 2018.During the procedure, a ¿laborious, meticulous dissection of extensive small bowel adhesions¿ to the failed mesh was performed.Resection of the small bowel and excision of the enterocutaneous fistula was performed.Due to the complications that resulted from the mesh implants, a new mesh was placed.It is alleged the patient experienced infection, adhesions and recurrence among other adverse effects.Adhesions and recurrence are known inherent risks of hernia repair surgery and are identified in the adverse reaction section of the ifu as known possible complications.In regards to infection, the warning section of the ifu states ¿if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ as reported, the patient has suffered and will continue to suffer physical pain and suffering for severe and permanent personal injuries as well as mental anguish and emotional distress.The attorney also alleges that the device was defective.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9546990
Report Number1213643-2020-00037
Device Sequence Number2426847
Product Code FTL
UDI-Device Identifier00801741031694
UDI-Public(01)00801741031694
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2013
Device Catalogue Number5955113
Device Lot NumberHUWC0648
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2019
Initial Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;